unsure

Hi im very unsure what to do.

I Got told i have Asthma 3 days ago and got given 2 inhaylers and a nasal spray.

i know i should of asked questions but i didnt want to waste the nurses time, when i picked up my meds the lady there opened up the inhayler and said oh hope you dont mind we dont get to do this often. then started reading how to use it and quoted the instrustions to me. then after said ok thats all and i left. So now i have had these inhaylers 3 days and i use the brown one twice a day and the blue one when ever i need to....ok i feel like a sap now as whens that? i know it says if im out of breath or tight chested but as im new to this i feel so unsure when i need it or if im just unfit??

Im sorry i waffled on but i guess i just needed to explain to someone who would listen.

thanks in advance.

3 Replies

oldestnewest
  • Hi and Welcome to the Forum.Keep your blue reliever with you all the time and use it when you feel you need it.You should ask your doc for a spair one also in case you run out if use it more some times.They work better with a spacer so you could ask for that also. If your docs as a asthma nurse you should try see her also.You will find alot of info in the Green box's at the top of the page like'What to do if you have a asthma attack xxx

  • Hi and welcome. I had the same feelings when I was first diagnosed 2 years ago, so know how you feel. I found it hard as I'd lived with my symtoms for some time, not knowing it was asthma, so found it hard to know when to take the ventolin (blue inhaler). My advice is to take it whenever you feel short of breath, tight chest or whenever you just dont feel right, you'll soon find out what is asthma, as you'll feel better after taking the inhaler. You can't take too much ventolin so I wouldn't worry about experimenting with it!!

    Good luck with it

  • if you feel breathless or feel throaty or tight, or if it feels like your shoulders are heavy or that the bottom of your chest is too narrow (like you've tied a belt round it too tight), if you start coughing and not coughing much up, take your blue reliever inhaler as the prescription says (usually one-two puffs).

    give the inhaled medication 2-5 mins to work, breathing should become easier. if not take again.

    be warned as you are new to asthma, the blue inhaler will make you feel funny, fast heartbeat, shaky, but this is normal.

    did your GP or asthma nurse give you a Peak Flow meter/reader? if so do you know what your best PEF is? for example mine is about 450, so i know that if i blow in it and it records 400 or less then i need to take some blue inhaler. my worst reading ever was 250, i needed help, and got it at the GP surgery with lots of blue inhaler and soluble prednisalone (oral steriod), probably i should have gone to A&E but GP was closer!

    your brown inhaler is an inhaled steriod that will help to strengthen your lungs, take it as directed, it's worth it.

    hope this helps. ><>

You may also like...